Ask a doctor

Is This Brusing/blood Clot or Tyndall Effect 9 Days After Restylane in Tear Troughs? (photo)

I had restylane in my tear troughs on 24th Jan its been 8 days today. Swelling has pretty much resolved.Doc injected abt 0.8cc both eyes combined. My left eye just has a small dark brown mark, which I think is bruising. My right shows a deeper dark brown mark, but when seen in sunlight,I see a very lightly visible dark blue hue between the dark brown bruises. Could this be a blood clot or tyndall effect?Doc said that sometimes veins are not visible when injecting, think he hit the vein.

Doctor Answers (5)

Bad quality picture!

+2

Hi Sunshine

You have had a tiny volume place in the lower eyelids.  If you bruised, 8 days is not that long out.  I would recommend reserving judgement until all the bruise has resolved plus about 5 days.  At that point the swelling associated with the bruising will be gone and it will be much easier to judge what type of a fill your doctor has accomplished.  Feel free to repost at that time.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Tyndall effect or a bruise

+1

It appears to be more of the bruise than a true Tyndall effect, with time the bruise will continue to get better and then a more definite diagnosis can be made.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Restylane to tear troughs

+1

It is difficult to assess with your photo, but 8 days is not that far out from your procedure.  We  typically tell patients that the two week mark is when the product has "set."  If you still see the bluish hue after this time, I recommend seeing your injector and voicing your concerns.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Is This Brusing/blood Clot or Tyndall Effect 9 Days After Restylane in Tear Troughs? (photo)

+1

Vert poor posted photo! Very hard to answer. Seek second opinion in person. Looks like edema in the tissues. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

All are possible

+1

It is hard to tell from your photo, but all of the possibilities you mentioned can contribute to a less than optimal result from Restylane or Juvederm (HA) treatment for the lower eyelids.  Placing a filler carefully in the area beneath the lower eyelid can be a very effective means to smooth out the contour (tear trough) or to improve fine lines. However, as you are aware, bleeding/bruising can occur as with any injection and can be particularly problematic due to the thinness of the skin leading to increased visibility.  Similary, if the injection is too close to the surface it can be visible (Tyndall effect) or if injected non-uniformly, can lead to bumps.

Fortunately, all of the above problems eventually resolve, the HA's can be dissolved occasionally with hyaluronidase and another attempt to repeat the treatment is an option.

Looking at pretrestment photos for comparison will help you to decide how successful it was for you.

Good luck.  

David J. Levens, MD
Coral Springs Plastic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.